Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 102, NWS Raleigh, NC

June 5, 20164 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 5, 2016, 6:56 PM EDT for 4 counties in North Carolina. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2016, 6:56 PM EDT (22:56 UTC)
Expired
Jun 5, 2016, 8:02 PM EDT
In force
66 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Granville County, NC, Person County, NC, Vance County, NC, Warren County, NC

The radar

The Raleigh/Durham radar (KRAX), 88 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 7:17 PM EDTTSTM WND DMG4 Ese Kerr Lake, NCGRANVILLE COUNTY 911 REPORTS NUMEROUS TREES DOWN ACROSS THE NORTHERN-MOST PART OF THE COUNTY.
Jun 5, 7:17 PM EDTTSTM WND DMG4 Ese Kerr Lake, NCGRANVILLE COUNTY 911 REPORTS NUMEROUS TREES DOWN ACROSS THE NORTHERN-MOST PART OF THE COUNTY. .

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 3:48 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2016-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 86 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2016-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
86 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
588 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

523 
WUUS52 KRAH 052256
SVRRAH
NCC077-145-181-185-060015-
/O.NEW.KRAH.SV.W.0102.160605T2256Z-160606T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
656 PM EDT SUN JUN 5 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PERSON COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHERN VANCE COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHERN WARREN COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 815 PM EDT

* AT 655 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
  OF VIRGILINA...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WARRENTON...NORLINA...LITTLETON...STOVALL...MIDDLEBURG...MACON...BETHEL
  HILL...SOUTHPOINTE AND MORNINGSTAR MARINAS...DREWRY AND
  BULLOCKSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A SUPERCELL THUNDERSTORM. THESE TYPES OF THUNDERSTORMS ARE
CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...INCLUDING
EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN INTERIOR
ROOM... A BATHROOM OR CLOSET OR BASEMENT.

&&

LAT...LON 3654 7790 3644 7792 3639 7791 3635 7880
      3638 7890 3647 7891 3654 7887
TIME...MOT...LOC 2255Z 263DEG 35KT 3648 7888 

HAIL...1.00IN
WIND...60MPH
 
$$

26
6 follow-up statements
203 
WWUS52 KRAH 052304
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
704 PM EDT SUN JUN 5 2016

NCC145-052313-
/O.CAN.KRAH.SV.W.0102.000000T0000Z-160606T0015Z/
PERSON NC-
704 PM EDT SUN JUN 5 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PERSON COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE, THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3654 7790 3644 7792 3639 7791 3635 7880
      3654 7879
TIME...MOT...LOC 2303Z 266DEG 36KT 3649 7868 

$$

NCC077-181-185-060015-
/O.CON.KRAH.SV.W.0102.000000T0000Z-160606T0015Z/
VANCE NC-GRANVILLE NC-WARREN NC-
704 PM EDT SUN JUN 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHERN VANCE...NORTHERN GRANVILLE AND NORTHERN WARREN
COUNTIES...

AT 703 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST OF
VIRGILINA...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WARRENTON...NORLINA...LITTLETON...STOVALL...MIDDLEBURG...MACON...
SOUTHPOINTE AND MORNINGSTAR MARINAS...DREWRY...BULLOCKSVILLE AND JOHN H
KERR RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN INTERIOR ROOM...
A BATHROOM OR CLOSET OR BASEMENT.

&&

LAT...LON 3654 7790 3644 7792 3639 7791 3635 7880
      3654 7879
TIME...MOT...LOC 2303Z 266DEG 36KT 3649 7868 

HAIL...1.00IN
WIND...60MPH
 
$$

26
572 
WWUS52 KRAH 052319
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
719 PM EDT SUN JUN 5 2016

NCC077-181-185-060015-
/O.CON.KRAH.SV.W.0102.000000T0000Z-160606T0015Z/
VANCE NC-GRANVILLE NC-WARREN NC-
719 PM EDT SUN JUN 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHERN VANCE...NORTHEASTERN GRANVILLE AND NORTHERN WARREN
COUNTIES...

AT 719 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST OF
CLARKSVILLE...OR 13 MILES NORTH OF HENDERSON...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WARRENTON...NORLINA...LITTLETON...STOVALL...MIDDLEBURG...MACON...
SOUTHPOINTE AND MORNINGSTAR MARINAS...DREWRY...BULLOCKSVILLE AND JOHN H
KERR RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN INTERIOR ROOM...
A BATHROOM OR CLOSET OR BASEMENT.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RALEIGH.

&&

LAT...LON 3654 7790 3644 7792 3639 7791 3636 7858
      3639 7865 3654 7865
TIME...MOT...LOC 2319Z 263DEG 35KT 3651 7849 

HAIL...<.75IN
WIND...60MPH
 
$$

26
069 
WWUS52 KRAH 052330
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
730 PM EDT SUN JUN 5 2016

NCC077-052339-
/O.CAN.KRAH.SV.W.0102.000000T0000Z-160606T0015Z/
GRANVILLE NC-
730 PM EDT SUN JUN 5 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRANVILLE COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE, THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3654 7790 3644 7792 3642 7792 3639 7844
      3646 7851 3651 7850 3652 7847 3653 7847
      3653 7846 3654 7845
TIME...MOT...LOC 2329Z 261DEG 46KT 3650 7856 

$$

NCC181-185-060015-
/O.CON.KRAH.SV.W.0102.000000T0000Z-160606T0015Z/
VANCE NC-WARREN NC-
730 PM EDT SUN JUN 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHERN VANCE AND NORTHERN WARREN COUNTIES...

AT 729 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
CLARKSVILLE...OR 12 MILES EAST OF VIRGILINA...MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WARRENTON...NORLINA...MIDDLEBURG...MACON...SOUTHPOINTE AND MORNINGSTAR
MARINAS...DREWRY...BULLOCKSVILLE...JOHN H KERR RESERVOIR...LAKE GASTON
AND SATTERWHITE POINT MARINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RALEIGH.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3654 7790 3644 7792 3642 7792 3639 7844
      3646 7851 3651 7850 3652 7847 3653 7847
      3653 7846 3654 7845
TIME...MOT...LOC 2329Z 261DEG 46KT 3650 7856 

HAIL...<.75IN
WIND...60MPH
 
$$

26
435 
WWUS52 KRAH 052338
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
738 PM EDT SUN JUN 5 2016

NCC181-052347-
/O.CAN.KRAH.SV.W.0102.000000T0000Z-160606T0015Z/
VANCE NC-
738 PM EDT SUN JUN 5 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN VANCE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
MOVED OUT OF THE WARNED AREA. THEREFORE, THE WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3654 7790 3653 7790 3645 7792 3642 7830
      3654 7832
TIME...MOT...LOC 2337Z 259DEG 44KT 3657 7821 

$$

NCC185-060015-
/O.CON.KRAH.SV.W.0102.000000T0000Z-160606T0015Z/
WARREN NC-
738 PM EDT SUN JUN 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHERN WARREN COUNTY...

AT 737 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
NORLINA...OR 11 MILES SOUTHWEST OF SOUTH HILL...MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORLINA...MACON...SOUTHPOINTE AND MORNINGSTAR MARINAS...LAKE GASTON...
DREWRY AND WISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RALEIGH.

&&

LAT...LON 3654 7790 3653 7790 3645 7792 3642 7830
      3654 7832
TIME...MOT...LOC 2337Z 259DEG 44KT 3657 7821 

HAIL...<.75IN
WIND...60MPH
 
$$

26
637 
WWUS52 KRAH 052351
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
751 PM EDT SUN JUN 5 2016

NCC185-060015-
/O.CON.KRAH.SV.W.0102.000000T0000Z-160606T0015Z/
WARREN NC-
751 PM EDT SUN JUN 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHEASTERN WARREN COUNTY...

AT 751 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EBONY...OR 10
MILES SOUTH OF BRODNAX...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORLINA...SOUTHPOINTE AND MORNINGSTAR MARINAS...LAKE GASTON AND WISE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RALEIGH.

&&

LAT...LON 3654 7790 3653 7790 3645 7792 3645 7821
      3654 7822
TIME...MOT...LOC 2351Z 268DEG 39KT 3655 7802 

HAIL...<.75IN
WIND...60MPH
 
$$

26
595 
WWUS52 KRAH 060002
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
802 PM EDT SUN JUN 5 2016

NCC185-060012-
/O.CAN.KRAH.SV.W.0102.000000T0000Z-160606T0015Z/
WARREN NC-
802 PM EDT SUN JUN 5 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WARREN COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3654 7790 3653 7790 3645 7792 3645 7821
      3654 7822
TIME...MOT...LOC 0000Z 263DEG 35KT 3656 7789 

$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:15 PM EDT, 3 hours 41 minutes earlier.

Area forecast discussion, Jun 5, 3:15 PM EDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
315 PM EDT Sun Jun 5 2016

.SYNOPSIS...Unsettled weather will continue into tonight as a cold
front approaches the region from the west. This front will weaken
and stall near the coast on Monday before an upper-level disturbance
crossing the Appalachians pushes the boundary out to sea late
Tuesday. High pressure will build into the region by midweek.

&&

.NEAR TERM /through tonight/...
As of 315 PM Sunday...

Plentiful residual mid clouds especially in the NW has hampered
heating a bit so far, but convection is finally getting going as
we've just reached our convective temp across much of the area.
Dynamics and the deep layer wind field will continue to strengthen
steadily over the next several hours, as a mid level shortwave
trough now over northern GA moves NE through western/central NC in
conjunction with improving upper divergence within the right
entrance region of the WV-PA-NY jet core. We should see convection
become more numerous and organized with upscale growth as it
progresses eastward out of the foothills and into the Piedmont over
the next few hours. A second wave, an MCV, will brush across SE NC,
likely bringing decent coverage over our SE sections as well this
afternoon. Will continue the trend to likely and categorical pops
over the next several hours as storms fill in over the area. The
environment is getting increasingly supportive for strong to severe
storms, particularly as the dynamic forcing for ascent arrives, as
low level lapse rates climb to 7.0-8.0 C/km with 2000-3000 J/kg of
MUCAPE, 1500-2500 J/kg of MLCAPE (highest east), and deep layer bulk
shear rising to 30-40 kts (and expected to grow further). Mid level
lapse rates remain somewhat poor, at or under 5.5 C/km, with some
warming projected through the evening in the 600-500 mb layer, and
this should temper the severe threat somewhat, particularly for
hail, and the downdraft CAPE remains small as well. But still expect
good coverage of strong to severe storms organized in lines or
bowing segments with strong winds as the prime threat, with storms
lasting through the evening before nightfall and convective
overturning begin to lessen the coverage and intensity later
tonight. Will top out pops as likely to categorical late afternoon
through early evening, before lowering to low chance NW ranging to
good chance or lingering likely showers and isolated storms over the
SE overnight. Lows 67-74. -GIH

&&

.SHORT TERM /Monday and Monday night/...
As of 315 PM Sunday...

The "cold" front is expected to still be to our west Mon, oriented
along the central/southern Appalachians, with very little tangible
cooling over our area, although slightly drier air should have
worked into central NC with dewpoints dropping into the 60s over
much of the Piedmont, and PW slipping to 1.5" or lower over northern
and western NC. However, the risk of mainly afternoon/evening
showers and storms will persist over the southeast half of the CWA
and across eastern NC through Mon night, with this area still
undergoing brisk low level moisture transport with PW holding near
2", and falling mid level heights with the eastward progression of
the Midwest trough into the Northeast states while waves of weak
DPVA cross the area. Also noteworthy late Mon night is the fate of
what is now TD3, projected to move from the NE Gulf cross northern
FL then northeastward over or just off the GA coast and perhaps SC
coast through Mon night. This could begin to bring enhanced rainfall
into the extreme SE CWA as we approach Tue morning, although
uncertainty with track and speed is still high at this point, and
the bulk of its effect should be SE of our area. Continued moist air
aloft with WSW mid level flow favors skies remaining mostly cloudy
SE of I-85 for much of the day and through Mon night, with the NW
CWA seeing partly cloudy skies Mon followed by gradual clearing Mon
night as the mid level flow steadily veers and flattens. Highs Mon
in the mid-upper 80s, with copious cloud cover over the SE helping
to hold down highs a bit. Lows Mon night should be in the 65-70
range except for 60-65 in the NW CWA where at least partial clearing
and subsequent radiational cooling should take place. -GIH

&&

.LONG TERM /Tuesday through Sunday/...
As of 220 PM Sunday...

To begin the day on Tuesday...what is now TD #3 is progged to be
tracking along the SE coast. The tropical cyclone will quickly
accelerate to the northeast throughout the day and into Tuesday
night as it is swept up into an approaching shortwave trough. Given
the expected track of the tropical cyclone...precip should remain
confined to eastern portions of central NC. As the shortwave trough
pushes across the region...any precip should come to an end late
Tuesday afternoon/evening. The warm and fairly humid air will stick
around until the shortwave trough sweeps through the area...
therefore highs will generally in the mid/upper 80s on Tuesday. Some
drier and slightly cooler air is expected Tuesday night as
northwesterly flow ensues and lows should fall into the low/mid 60s.

Then a couple days of dry conditions and below normal temps will
occur Wednesday and Thursday as northerly flow persists on the back
side of the departing trough. Highs should be in the low/mid 80s
(maybe even a few upper 70s) and lows in the upper 50s/lower 60s.
Then...the dry weather will continue but temps will moderate towards
the end of the week and into the weekend as high pressure shifts
offshore and heights rise as upper level ridging over the Midwest
nudges eastward. Temps will return back to normal and even above
normal into the weekend.

&&

.AVIATION /18Z Sunday through Friday/...
As of 155 PM Sunday...

A period of a few hours of sub-VFR conditions (mostly MVFR), within
numerous to widespread showers and storms, is likely at all central
NC TAF sites between 19Z and 02Z today, with lingering MVFR
cigs/vsbys in showers possible at FAY/RWI 02Z-06Z. Winds will be
blustery today from the SW, sustained at 12-15 kts gusting to 18-23
kts. Winds will be stronger, erratic, and gusty in and near storms,
and there is a good chance of a few strong to severe storms with
gusts above 50 kts and large hail of 1.0-1.5" in diameter from mid
afternoon through mid or late evening. Areas of MVFR clouds will be
possible late tonight into Mon morning, but these should be mostly
scattered. Otherwise, VFR conditions will dominate today into
tonight, ahead of a weak cold front that will approach central NC
from the NW later today and tonight, before weakening and stalling
out over western and central NC through Mon morning. More MVFR
conditions in showers and storms are possible Mon morning near FAY
and perhaps RDU/RWI as well as deep moisture holds across southern
and eastern NC.

Looking beyond 18z Mon: The risk of sub-VFR conditions in showers
and storms holds through Mon mainly at FAY, with a lesser chance and
lower coverage at RDU/RWI. Morning MVFR or IFR fog is also possible
Tue morning mainly at RDU/RWI/FAY. VFR conditions likely to hold at
INT/GSO. The sub-VFR shower/storm chances may hold at FAY through
Tue with TD3 expected to move to the NE off the SC/southern NC
coastlines (see National Hurricane Center products for details).
High pressure will then build in for Wed-Fri with dry weather and
VFR conditions likely. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...KS
NEAR TERM...Hartfield
SHORT TERM...Hartfield
LONG TERM...KRD
AVIATION...Hartfield
Hazardous weather outlook, Jun 5, 3:53 PM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
353 PM EDT SUN JUN 5 2016

NCZ007>011-021>028-038>043-073>078-083>086-088-089-061100-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
353 PM EDT SUN JUN 5 2016

...SEVERE THUNDERSTORM WATCH 237 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING... WITH
A PRIMARY THREAT OF DAMAGING WIND GUSTS OVER 60 MPH. LARGE HAIL OF
ONE AND A HALF INCH DIAMETER IS ALSO POSSIBLE. VERY HEAVY RAINFALL
AND FREQUENT LIGHTNING CAN ALSO BE EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Jun 5, 5:14 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
514 PM EDT SUN JUN 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             2 SSW STEDMAN           34.98N 78.71W
06/05/2016  U1.00 INCH       CUMBERLAND         NC   COCORAHS

            .

&&

NWS RALEIGH NC
IRIS SYSTEM
Local storm report, Jun 5, 5:26 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
526 PM EDT SUN JUN 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     4 SE HOPE MILLS         34.93N 78.90W
06/05/2016                   CUMBERLAND         NC   BROADCAST MEDIA

            MEDIA RELAY OF VIEWER REPORT OF WIND DAMAGE
            TO HOMES ON GOSHAWK DR AND SCREECH OWL DR.
            EXTENT OF DAMAGE UNKNOWN AT THIS TIME. .

&&

NP
Local storm report, Jun 5, 5:30 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
530 PM EDT SUN JUN 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     5 ESE HOPE MILLS        34.94N 78.88W
06/05/2016                   CUMBERLAND         NC   BROADCAST MEDIA

            MEDIA REPORT OF POWER LINES DOWN AND A POWER
            POLE BROKEN BY STRONG WINDS AT SANDHILL RD
            AND S FORTY DR.

&&

NP
Local storm report, Jun 5, 5:50 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
550 PM EDT SUN JUN 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     TSTM WND GST     MACKALL ARMY AIRFIELD   35.04N  79.50W
06/05/2016  M48 MPH          RICHMOND           NC   AWOS

            KHFF REPORTED A WIND GUST OF 42 KNOTS...48 MPH...AT 534
            PM IN ASSOCIATION WITH A CONVECTIVE DOWNBURST.

&&

EVENT NUMBER RAH1600596

VINCENT
Special weather statement, Jun 5, 6:07 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
607 PM EDT SUN JUN 5 2016

NCZ040-041-075>077-052300-
WAKE   NC-LEE   NC-CHATHAM   NC-MOORE   NC-HARNETT   NC-
607 PM EDT SUN JUN 5 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN
WAKE...LEE...SOUTHEASTERN CHATHAM...NORTHEASTERN MOORE AND NORTHERN
HARNETT COUNTIES UNTIL 700 PM EDT...

AT 607 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF CARTHAGE...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CARY...SANFORD...CARTHAGE...GARNER...FUQUAY-VARINA...ANGIER...APEX...HOLLY
SPRINGS...BROADWAY AND CAMERON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3533 7942 3542 7943 3576 7878 3567 7866
      3556 7866 3552 7871 3550 7868 3548 7869
      3527 7933
TIME...MOT...LOC 2207Z 241DEG 34KT 3539 7930

26
Local storm report, Jun 5, 6:32 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
632 PM EDT SUN JUN 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             2 SSW STEDMAN           34.98N 78.71W
06/05/2016  U1.75 INCH       CUMBERLAND         NC   NWS EMPLOYEE

            GOLF BALL SIZED HAIL AND SOME TREES DOWN. .

&&

NP

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:04 PM EDTSpecial Weather StatementRAHVance41 min
Jun 4, 8:44 PM EDTSpecial Weather StatementRAHForsyth31 min
Jun 4, 8:52 PM EDTSpecial Weather StatementRAHDavidson38 min
Jun 4, 9:52 PM EDTSpecial Weather StatementRAHAlamance, Chatham, Guilford, Randolph53 min
Jun 4, 10:08 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford, Randolph3 hr
Jun 4, 10:37 PM EDTSpecial Weather StatementRAHPerson38 min
Jun 4, 11:09 PM EDTSpecial Weather StatementRAHHoke, Richmond, Scotland66 min
Jun 4, 11:15 PM EDTSpecial Weather StatementRAHAlamance60 min
Jun 5, 12:37 AM EDTSpecial Weather StatementRAHFranklin, Vance, Wake, Warren38 min
Jun 5, 1:31 AM EDTSpecial Weather StatementRAHEdgecombe, Franklin, Halifax, Nash59 min
Jun 5, 4:16 PM EDTSpecial Weather StatementRAHCumberland29 min
Jun 5, 4:25 PM EDTSevere Thunderstorm WarningRAHCumberland50 min
Jun 5, 4:58 PM EDTSpecial Weather StatementRAHHoke, Richmond62 min
Jun 5, 5:02 PM EDTSpecial Weather StatementRAHForsyth43 min
Jun 5, 5:08 PM EDTSpecial Weather StatementRAHSampson37 min
Jun 5, 5:46 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke, Moore, Richmond, Scotland59 min
Jun 5, 6:07 PM EDTSpecial Weather StatementRAHLee53 min
Jun 5, 6:21 PM EDTSevere Thunderstorm WarningRAHGranville, Person39 min
Jun 5, 7:44 PM EDTSpecial Weather StatementRAHHoke, Scotland61 min
Jun 5, 7:49 PM EDTSpecial Weather StatementRAHVance, Warren56 min
Jun 5, 7:52 PM EDTSevere Thunderstorm WarningRAHHoke, Scotland53 min
Jun 5, 7:59 PM EDTSevere Thunderstorm WarningRAHFranklin, Halifax, Vance, Warren46 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.